MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750355
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It has been indicated by some hospital personnel that poor maintenance (e.G., too long between dressing changes) is responsible for the problems.Angiodynamics' investigation is on-going.Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4)) device discarded by hospital.
 
Event or Problem Description
End user hospital is reporting a picc being removed & replaced due to central line-associated bloodstream infection (clabsi).The hospital has recently changed protocol of having picc team perform routine maintenance on piccs to having nurses perform the maintenance.The device was not retained.The current patient condition is reported as doing well.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and picc assembly component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The march 2016 angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "patient injury - infection." no adverse trend was identified.Labeling review: since the bioflo picc device was not returned for evaluation the root cause of the patient infection/allergic reaction and whether the picc was used in accordance with its labeling cannot be determined.The risk of the reported event failure mode - infection, is identified in the directions for use that is included with the bioflo picc device.The following is provided as a reference: "warning:contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your angiodynamics representative.Inspect prior to use to verify that no damage has occurred during shipping." the root cause of the user hospital's reported complaint description cannot be confirmed as no sample was returned for evaluation.Review of the angiodynamics device history records showed all documents were in order.Potential contributing factors for the patient infections include the picc placement procedures and device care and maintenance.It was also reported that there was a change in personnel performing picc dressing changes that may have contributed to the patient infections.The sterilization records for the reported device lot were reviewed.The records were complete and in order.(b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5708946
Report Number1317056-2016-00081
Device Sequence Number880490
Product Code LJS
UDI-Device IdentifierH965750355
UDI-PublicH965750355
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K150448
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Expiration Date01/31/2018
Device Catalogue NumberH965750355
Device Lot Number4984140
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/09/2016
Supplement Report FDA Received Date06/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR